Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 27, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 22, 2013, 7:01 PM CDT for Sedgwick County, Kansas. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2013, 7:01 PM CDT (00:01 UTC)
- Expired
- Apr 22, 2013, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 13 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 7:06 PM CDT | HAIL 1 | 2 Sse Maize, KS | PEA TO QUARTER SIZED HAIL FALLING |
| Apr 22, 7:21 PM CDT | HAIL 0.75 | 1 Nne Downtown Wichita, KS | DIME TO PENNY SIZE HAIL AT THE KSN STUDIOS |
| Apr 22, 7:34 PM CDT | HAIL 0.75 | 5 E Downtown Wichita, KS | |
| Apr 22, 7:40 PM CDT | HAIL 0.5 | 2 E East Wichita, KS | 1/2 INCH HAIL REPORTED NEAR WEBB AND DOUGLAS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 5:22 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 0.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 564 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
337
WUUS53 KICT 230001
SVRICT
KSC173-230045-
/O.NEW.KICT.SV.W.0027.130423T0001Z-130423T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
701 PM CDT MON APR 22 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 745 PM CDT
* AT 656 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MAIZE...AND
MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...WEST WICHITA...PARK CITY...NORTHEAST WICHITA...
EAST WICHITA...MCCONNELL AIR FORCE BASE...KECHI...BEL AIRE AND
JABARA AIRPORT.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 44 AND 54.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 2 AND 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3770 9756 3786 9747 3786 9715 3769 9715
3758 9715 3757 9716
TIME...MOT...LOC 0001Z 298DEG 17KT 3776 9743
HAIL...1.00IN
WIND...60MPH
$$
LAWSON2 follow-up statements
660
WWUS53 KICT 230014
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT MON APR 22 2013
KSC173-230045-
/O.CON.KICT.SV.W.0027.000000T0000Z-130423T0045Z/
SEDGWICK KS-
714 PM CDT MON APR 22 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
SEDGWICK COUNTY UNTIL 745 PM CDT...
AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DOWNTOWN
WICHITA...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DOWNTOWN WICHITA...NORTHEAST WICHITA...EAST WICHITA...MCCONNELL AIR
FORCE BASE...KECHI...BEL AIRE AND JABARA AIRPORT.
THIS INCLUDES THE KANSAS TURNPIKE BETWEEN MILE MARKERS 44 AND 54.
THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 2 AND 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3770 9756 3786 9747 3786 9715 3769 9715
3758 9715 3757 9716
TIME...MOT...LOC 0014Z 298DEG 17KT 3773 9736
HAIL...1.00IN
WIND...60MPH
$$
LAWSON636
WWUS53 KICT 230039
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
739 PM CDT MON APR 22 2013
KSC173-230049-
/O.EXP.KICT.SV.W.0027.000000T0000Z-130423T0045Z/
SEDGWICK KS-
739 PM CDT MON APR 22 2013
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEDGWICK COUNTY WILL
EXPIRE AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3770 9756 3786 9747 3786 9715 3769 9715
3758 9715 3757 9716
TIME...MOT...LOC 0039Z 296DEG 36KT 3764 9714
$$
LAWSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:47 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 22, 6:47 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 647 PM CDT MON APR 22 2013 .UPDATE... ISSUED AT 647 PM CDT MON APR 22 2013 UPDATED AVIATION SECTION BELOW. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 330 PM CDT MON APR 22 2013 ONGOING CONVECTION HAS WEAKENED AND MOVED INTO THE EASTERN PART OF KANSAS AS OF 2015Z. WATER VAPOR LOOP ENDING AT 1945Z SHOWS A STRENGTHENING OF THE DISTURBANCE THAT WILL AFFECT THE AREA. IT WAS LOCATED NEAR WESTERN WYOMING AND CONTINUES TO STRENGTHEN GIVEN THE DARKENING ON THE WATER VAPOR IMAGERY. LEE CYCLOGENESIS UNDERWAY WITH LOW PRESSURE LOCATED IN NORTHEAST NEW MEXICO. THE ADVANCING COLD FRONT IS THROUGH KDDC-KRCP-KCNU- KLNK. THERE IS A SECOND LOW OVER STAFFORD COUNTY KANSAS WITH A WARM FRONT EXTENDING FROM THIS LOW EAST ALONG HIGHWAY 50...THEN EXTENDING INTO SOUTHEASTERN KANSAS. PRECIPITATION WILL OCCUR ACROSS THE FORECAST AREA. HOWEVER...THE TYPE HAS BEEN A REAL FRUSTRATION TO ASCERTAIN. THE 22.12Z NAM-WRF HAS A REASONABLE HANDLE ON THE CONDITIONS AND FORECAST AND WAS FOLLOWED TO A DEGREE. THAT SAID...COBB DATA AND AND MODEL SNOW SHOWS THE POTENTIAL FOR 10 INCHES UP IN SALINA AND RUSSELL. GIVEN ALL THE GUIDANCE...WE ARE ON THE LOW END OF THE AMOUNTS. GIVEN THE AMOUNT OF FORCING SUGGESTED...BELIEVE INCREASING THE AMOUNTS IS IN ORDER FOR CENTRAL KANSAS. THE CURRENT LOCATION OF THE ADVISORY WILL NO CHANGE AT THIS TIME. GROUND TEMPERATURES AND EXPECTED RATES JUST DO NOT JUSTIFY BRINGING IT FURTHER SOUTH AT THIS TIME. /GROUND TEMPERATURES ARE IN THE UPPER 50S TO LOWER 60S/ MOREOVER...BUFKIT SOUNDINGS SHOWS A LARGE AMOUNT OF UNCERTAINTY IN WHETHER WE WILL HAVE ENOUGH CLOUD ICE SOUTH OF THE ADVISORY AREA TO GENERATE A CONSISTENT AMOUNT OF PRECIPITATION. THIS FURTHER COMPLICATED THE FORECAST SCENARIO...WITH A SMORGASBORD OF PRECIPITATION TYPES OFFERED IN THE FORECAST. ONCE THIS SYSTEM EXITS...RECORD COLD MOVES INTO THE REGION ONCE AGAIN. HAVE ISSUED A FREEZING WARNING/FROST ADVISORY FOR AREAS WITH LOWS BELOW/ABOVE 27 RESPECTIVELY. COOK .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 330 PM CDT MON APR 22 2013 HIGH PRESSURE WILL EXIT THE REGION WHILE LEE CYCLOGENESIS OCCURS THURSDAY. THIS WILL BRING AN INCREASE OF SURFACE FLOW FROM THE SOUTH THURSDAY. THURSDAY NIGHT...MOISTURE TRANSPORT/NET ADIABATIC ASCENT SHOULD BRING ANOTHER ROUND OF THUNDERSTORMS TO THE FORECAST AREA...LASTING INTO FRIDAY MORNING. TEMPERATURES SHOULD MODERATE THROUGH THIS PERIOD...WITH HIGHS BREAKING INTO THE 70S THIS WEEKEND. THE LONGER RANGE LOOKS LIKE A GRADUAL EASING OF THE LONGWAVE TROUGH OVER CENTRAL NORTH AMERICA THROUGH THE NEXT COUPLE OF WEEKS. THIS SHOULD RESULT IN TEMPERATURES A BIT CLOSER TO NORMAL...THOUGH STILL MOSTLY ON THE LOWER SIDE OF THAT. COOK && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 647 PM CDT MON APR 22 2013 BUSY WEATHER THE NEXT 18-24 HOURS...AS A STRONG COLD FRONT BLASTS SOUTH ACROSS THE REGION. INITIALLY THIS EVENING...SCATTERED THUNDERSTORMS WILL AFFECT SOUTHERN KS...SOME OF WHICH MAY BE STRONG/SEVERE FOR KICT-KCNU (ESPECIALLY NEAR KICT). BY 04-06Z...PREVAILING WIDESPREAD PRECIPITATION WILL SPREAD ACROSS THE ENTIRE AREA...WITH A MIX OF SNOW/SLEET FOR MAINLY KRSL-KSLN. PRECIPITATION WILL GRADUALLY COME TO AN END BY LATE MORNING/EARLY AFTERNOON TUE. STRONG/GUSTY NORTH WINDS ANTICIPATED BEHIND THE FRONT...ALONG WITH IFR TO LOW MVFR CIGS. ADK && .FIRE WEATHER... ISSUED AT 330 PM CDT MON APR 22 2013 PRECIPITATION IS A CERTAINTY THROUGH WEDNESDAY WITH THE NEXT WINTER STORM MOVING THROUGH THE REGION. HIGH PRESSURE WILL RESIDE OVER THE REGION THROUGH THURSDAY...THEN SOME RETURN FLOW FROM THE SOUTHWEST WILL MOVE INTO THE REGION FRIDAY. THIS WIND WILL NOT BE THAT STRONG. ADDITIONALLY...MOISTURE TRANSPORT AND LIFT THURSDAY NIGHT WILL CAUSE SOME PRECIPITATION THURSDAY NIGHT AND EARLY FRIDAY MORNING. CONDITIONS FOR RAPID SPREADING OF GRASSLAND FIRES ARE NOT THAT PROBABLE THIS WEEK. COOK && .CLIMATE... ISSUED AT 336 PM CDT SAT APR 20 2013 RECORD LOWS FOR APRIL 23RD WICHITA...34 DEGREES IN 1996 SALINA....28 DEGREES IN 1909 RUSSELL...29 DEGREES IN 1967 CHANUTE...33 DEGREES IN 1909 RECORD LOWS FOR APRIL 24TH WICHITA...31 DEGREES IN 1967 SALINA....26 DEGREES IN 1967 RUSSELL...25 DEGREES IN 1967 CHANUTE...29 DEGREES IN 1956 KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 34 39 27 58 / 100 100 20 10 HUTCHINSON 31 38 24 57 / 100 100 20 10 NEWTON 30 36 25 56 / 100 100 20 10 ELDORADO 33 38 26 57 / 100 100 30 10 WINFIELD-KWLD 35 39 27 59 / 100 100 30 10 RUSSELL 27 36 22 54 / 100 100 10 10 GREAT BEND 28 35 23 55 / 100 100 10 10 SALINA 31 36 23 55 / 100 100 20 10 MCPHERSON 31 36 23 56 / 100 100 20 10 COFFEYVILLE 39 41 30 57 / 100 100 30 10 CHANUTE 36 38 27 56 / 100 100 30 10 IOLA 35 37 27 56 / 100 100 30 10 PARSONS-KPPF 37 39 29 56 / 100 100 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 9 PM TUESDAY TO 10 AM CDT WEDNESDAY FOR KSZ093>096-098>100. FREEZE WARNING FROM 9 PM TUESDAY TO 10 AM CDT WEDNESDAY FOR KSZ032-033-047>053-067>072-082-083-091-092. WINTER WEATHER ADVISORY UNTIL 10 AM CDT TUESDAY FOR KSZ032-033- 047>051. &&
Hazardous weather outlook, Apr 22, 5:34 PM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 534 PM CDT MON APR 22 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-232245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 534 PM CDT MON APR 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE WILL BE A FEW THUNDERSTORMS THAT MOVE INTO SOUTH-CENTRAL KANSAS THIS EVENING. THESE COULD BE SEVERE WITH HAIL TO PING PONG BALL SIZE AND WIND TO 50 MPH. THESE SHOULD LAST UNTIL ABOUT 10 PM. THUNDERSTORMS WILL DEVELOP OVERNIGHT ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS. THE STRONGER STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH. A STRONG COLD FRONT WILL ARRIVE TONIGHT BRINGING A WINTRY MIX TO CENTRAL AND SOUTH CENTRAL KANSAS. SNOW ACCUMULATIONS OF TWO TO FOUR INCHES ARE POSSIBLE ACROSS PORTIONS OF CENTRAL KANSAS...WITH THE HIGHEST AMOUNTS ALONG THE INTERSTATE 70 CORRIDOR. LIGHT ICE ACCUMULATIONS ON ELEVATED SURFACES ARE POSSIBLE. SEE THE LATEST WINTER WEATHER ADVISORY FOR FURTHER DETAILS. SLEET AND FREEZING RAIN ARE FORECAST ACROSS PARTS OF SOUTH CENTRAL KANSAS LATE TONIGHT AND TUESDAY MORNING. SOME SNOW IS ALSO POSSIBLE. VERY LIGHT ICE ACCUMULATIONS ON ELEVATED SURFACES IS EXPECTED. STRONG NORTHWEST WINDS AND BELOW FREEZING TEMPERATURES WILL OCCUR BEHIND THE FRONT...WITH SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO 35 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BELOW FREEZING TEMPERATURES IN THE MID TO UPPER 20S ARE A CONCERN FOR VEGETATION AND CROPS WEDNESDAY AND THURSDAY MORNINGS. SEE THE LATEST FROST AND FREEZING ADVISORIES AND WARNINGS. ANOTHER STORM SYSTEM WILL ENTER INTO THE REGION THURSDAY. STRONG SOUTHERLY WINDS WILL CAUSE THE GRASSLAND FIRE INDEX TO REACH THE VERY HIGH CATEGORY THURSDAY AFTERNOON. STRONG STORMS FROM THIS SYSTEM ARE POSSIBLE THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COOK
In the hours before
Special weather statement, Apr 22, 1:45 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 145 PM CDT MON APR 22 2013 KSZ052-053-221915- CHASE-MARION- 145 PM CDT MON APR 22 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHASE AND EASTERN MARION COUNTIES... AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR FLORENCE...OR 9 MILES SOUTHEAST OF MARION...AND MOVING EAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. && LAT...LON 3839 9659 3817 9662 3816 9701 3835 9702 TIME...MOT...LOC 1845Z 260DEG 34KT 3826 9689 DARMOFAL
Special weather statement, Apr 22, 1:47 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
147 PM CDT MON APR 22 2013
KSZ069-070-221915-
BUTLER-GREENWOOD-
147 PM CDT MON APR 22 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR EASTERN BUTLER AND SOUTHWEST GREENWOOD
COUNTIES...
AT 144 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 14 MILES WEST OF EUREKA...AND MOVING SOUTHEAST
AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3787 9608 3761 9608 3760 9646 3772 9667
3790 9653
TIME...MOT...LOC 1846Z 278DEG 40KT 3777 9650
DARMOFALSpecial weather statement, Apr 22, 5:55 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 555 PM CDT MON APR 22 2013 KSZ082-222330- KINGMAN- 555 PM CDT MON APR 22 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR KINGMAN COUNTY... AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF SAWYER...OR 9 MILES SOUTHEAST OF PRATT...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3774 9809 3748 9814 3748 9846 3773 9848 TIME...MOT...LOC 2256Z 251DEG 27KT 3759 9858 LAWSON
Special weather statement, Apr 22, 6:21 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 621 PM CDT MON APR 22 2013 KSZ083-222345- SEDGWICK- 621 PM CDT MON APR 22 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SEDGWICK COUNTY... AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR COLWICH...OR 16 MILES NORTHWEST OF DOWNTOWN WICHITA...AND MOVING EAST AT 20 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. && LAT...LON 3772 9770 3791 9770 3790 9727 3770 9735 TIME...MOT...LOC 2322Z 277DEG 19KT 3783 9756 LAWSON
Special weather statement, Apr 22, 6:29 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 629 PM CDT MON APR 22 2013 KSZ067-230000- RENO- 629 PM CDT MON APR 22 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RENO COUNTY... AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PENALOSA...OR 10 MILES NORTHWEST OF KINGMAN...AND MOVING EAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3789 9776 3774 9775 3773 9831 3786 9828 TIME...MOT...LOC 2330Z 268DEG 36KT 3775 9819 LAWSON
Special weather statement, Apr 22, 6:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 653 PM CDT MON APR 22 2013 KSZ083-230030- SEDGWICK- 653 PM CDT MON APR 22 2013 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SEDGWICK COUNTY... AT 652 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR MAIZE...OR 9 MILES NORTHWEST OF DOWNTOWN WICHITA...AND MOVING SOUTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3786 9718 3763 9719 3772 9757 3787 9750 TIME...MOT...LOC 2353Z 291DEG 19KT 3778 9747 LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:06 PM CDT | Special Weather Statement | ICT | Butler | 24 min |
| Apr 22, 7:36 PM CDT | Special Weather Statement | ICT | Butler | 24 min |
| Apr 22, 7:43 PM CDT | Special Weather Statement | ICT | Butler | 32 min |
| Apr 22, 7:45 PM CDT | Special Weather Statement | ICT | Kingman | 30 min |
| Apr 22, 8:00 PM CDT | Special Weather Statement | ICT | Sumner | 30 min |
| Apr 22, 8:15 PM CDT | Special Weather Statement | ICT | Butler | 30 min |
| Apr 22, 8:20 PM CDT | Special Weather Statement | ICT | Sedgwick | 25 min |
| Apr 22, 8:53 PM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 67 min |
| Apr 22, 9:06 PM CDT | Special Weather Statement | ICT | Wilson | 24 min |
| Apr 22, 10:18 PM CDT | Special Weather Statement | ICT | Sedgwick | 27 min |
| Apr 22, 10:58 PM CDT | Special Weather Statement | ICT | Reno | 32 min |
| Apr 22, 11:22 PM CDT | Special Weather Statement | ICT | Kingman | 53 min |
| Apr 22, 11:43 PM CDT | Special Weather Statement | ICT | Reno | 62 min |
| Apr 22, 11:57 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 48 min |
| Apr 23, 12:12 AM CDT | Special Weather Statement | ICT | Sedgwick | 33 min |
| Apr 23, 1:02 AM CDT | Special Weather Statement | ICT | Butler, Sedgwick | 28 min |
| Apr 23, 1:05 AM CDT | Special Weather Statement | ICT | Kingman | 55 min |
| Apr 23, 1:33 AM CDT | Special Weather Statement | ICT | Harper | 27 min |
| Apr 23, 1:45 AM CDT | Special Weather Statement | ICT | Sedgwick | 45 min |
| Apr 23, 2:14 AM CDT | Special Weather Statement | ICT | Cowley | 31 min |
| Apr 23, 2:30 AM CDT | Special Weather Statement | ICT | Butler | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.